MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC-311; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC-311; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 449452
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd phoenix¿ nmic-311 the user noted that there was an increase in extended-spectrum beta-lactamase (esbl) and carbapenem resistant isolates.Additionally, the user noted qc failures associated with high mics.No health impact or consequence reported.Report 5 of 8.
 
Additional Manufacturer Narrative
B3.Date of event is unknown.The date received by manufacturer has been used for this field.There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma/510(k)#: k020322, k022129, k023444, k023634, k023858, k024153, k031530, k031699, k031912, k032299, k032567, k032655, k033362, k033458, k033560, k041384, k042932, k052269, k060214, k060217, k060257, k060444, k060447, k061327, k061355, k062207, k062944, k063301, k063486, k063573, k063811, and k06382.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for false positive esbl results when using phoenix panel nmic-311 (catalog number 449452) batch number 5127465.Customer returned panels, isolates or phoenix generated lab reports were not available for the investigation.It is to be noted that the nmic-311 does not include cpo detect.To investigate, retention panels of the complaint batch and control panels of the same material but different batch number were inoculated with in house isolate escherichia coli a25922 and placed in a phoenix m50 to observe for esbl flags.All panels returned the isolate with esbl negative results; therefore, this complaint is not confirmed.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed, and no trends were identified associated with this defect.Bd will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ NMIC-311
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22739617
Report Number1119779-2025-02557
Device Sequence Number7189015
Product Code LON
UDI-Device Identifier30382904494521
UDI-Public(01)30382904494521(10)5127465
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/09/2026
Device Catalogue Number449452
Device Lot Number5127465
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown